Ask a doctor

After Botox and Fillers on my Face, I Have Bad Bruising,it is Now 2 Wks and Still There.


Doctor Answers (8)

Bruising after Botox and fillers

+1

Any needle stick involved with a cosmetic procedure has a risk of causing bruising. This is rare with Botox but can happen, not at the fault of the physician injecting it, but tiny blood vessels that are underneath the skin and not visible or felt, may unfortunately be in the path of that needle. there's no way to avoid it in those circumstances unless could have been seen.  However, there are ways that we do minimize the chance of bruising by injecting slowly, tiny needles, looking and avoiding visible vessels, and other techniques.  If bruising occurs, it usually goes away on the face by two weeks, latest three. The lower body may have evidence of bruising much longer if treatment is done there, especially the legs (sclerotherapy for leg veins). Arnica, vitamin K cream, warm compresses may all help make the bruise go away faster.  V-beam laser has been proven to help the brusie fade more quickly.  If it doesn't fade in the next few days it might be a post-inflammatory hyperpigmentation, or a bluish color from a hyaluronic acid filler if it is focal in area. See your doctor.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Prevent Bruising with Injections

+1

Dear Thailand8330 in Thailand-

Bruising after injections is relatively uncommon, but can occur. We recommend a product call Sinecch, which helps minimize bruising and swelling. It is best taken prior to an injection session, but can be started after a bruise develops.

Prior to injections remember to be off aspirin, NSAIs like ibuprofen, garlic, green tea, etc. These items can increase the risk of bruising and swelling. Check with you doctor for a more complete list of items to avoid.

Sincerely,

Tom Kaniff

Thomas E. Kaniff, MD
Sacramento Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

After Botox and Fillers on my Face, I Have Bad Bruising,it is Now 2 Wks and Still There.

+1

Return to see the injecting doctor not very common for over 2 weeks. From MIAMI Dr. Darryl J. Blinski

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

You might also like...

Bruising after fillers

+1

Bruising can happen after fillr injections, and some patients can be bruised more than others and longer than others.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Bruising after injections

+1

To still have some bruising two weeks after injection is not unheard of. Be aware of your reaction and next time limit any blood thinning agents such as asprin and alcohol. You can also take herbal suppliments such as arnica and bromelin before and after injections to help with bruising.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 3 reviews

BRUISING AFTER FILLER AND OR BOTOX

+1

Bruising can and does at times occur after botox or filler.   I suggest that the next treatment you prepare as if for surgery and avoid aspirin, ibupropfen, fish oil etc.   Once bruising occurs, it can take 3 or 4 weeks to go.. Use sunscreen to avoid hyperpigmentation in bruised areas.

George Commons, MD
Palo Alto Plastic Surgeon
5.0 out of 5 stars 26 reviews

Bruising

+1

Bruising after filler injection or botox should resolve spontaneously without complications within 2 weeks.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Saddly a black eye can persist for weeks.

+1

Your black eye can last for many weeks.  However, it will clear.  More troubling is that it is hard to hide the bruise and in most societies it is assumed that domestic abuse was the cause of the bruise.  Hand in there though, the bruise will clear.  Next time you have service, avoid medications that can increase bruising.  This includes a variety of herbal products and medicines like aspirin and ibuprofen.  

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.